all about this side effect of the Pfizer vaccine

Parsonage-Turner is a syndrome that is also referred to as “amyotrophic neuralgia”. Like many of our colleagues, at Midi-Libre, CNews or in the columns of the magazine She, it is possible to find information about this disease. And especially on the possible link between Parsonage-Turner syndrome and the Pfizer vaccine. Indeed, it will be necessary to look closely at this phenomenon before crying foul. Because if the syndrome is under surveillance by the ANSM, the cases remain very rare. And the details surrounding this disease are so specific that it will still take time to say that vaccines can potentially trigger it. Objeko invites you to take stock of this syndrome and the concerns of the National Agency for the Safety of Medicines.

Parsonage-Turner syndrome appears in the ANSM report

The ANSM, the National Agency for the Safety of Medicines, published its latest report dated March 31, 2022. In the pages of this report, it was therefore a question of closely monitoring Parsonage-Turner syndrome. And this as a potential side effect of the Pfizer vaccine. The adverse effects of vaccines are indeed under increased surveillance by health authorities. And for good reason, large-scale vaccination campaigns were needed to stem the pandemic. Without such campaigns, it is difficult to imagine that hospitals could have held up under the weight of the influx of patients… Nevertheless, Objeko is not there to comment on the government’s decisions and its strategy in the face of the health crisis that was hitting the world. Rather, it is to focus on this potential adverse effect of the Pfizer vaccine, Parsonage-Turner syndrome.

We will then ask ourselves what is this disease? What is this syndrome? What are its characteristics and how to cure it? And finally, how do you know if Parsonage-Turner syndrome has a direct link with the Pfizer vaccine? To begin with, we will therefore try to define the detours of this disease. This syndrome, Objeko told you above, is also called amyotrophic neuralgia of the shoulder. It is a rare neurological syndrome that is manifested by inflammation of the nerves. The cause remains unknown as to the onset of such a disease. But several scientists point to the psychological determinations of the disease. Indicating in particular that people who suffer from Parsonage-Turner syndrome are subjected to a source of intense stress before triggering the disease.

Thus, although this syndrome appears in the ANSM report on March 31, this rare disease does not usually occur following a vaccine. Yet, in 43 patients who report this problem after their vaccine dose, it is 25 of them who ask their doctors. For the other 18, the deadline was either too long or too short. The vaccine therefore could not be the cause of Parsonage-Turner syndrome. Of the 25 cases selected, however, the ANSM is on alert and increasing its vigilance.

A disease difficult to live with and very little known

Parsonage-Turner syndrome causes muscle degeneration. In fact, the inflation of the nerves and so important that it radiates in the shoulder and can go down until in the fingers. The entire part affected by the disease becomes extremely painful. The skin is sensitive and irritated, the patient describes electric shocks and unbearable pain. As the disease progresses, the muscles lose strength and this can further accentuate the pain. Unfortunately, no treatment exists for the rare Parsonage-Turner syndrome. Experts estimate that the pain disappears between six months and two years. And that patients are likely to experience episodes of recurrence. When possible for patients, rehabilitation sessions are prescribed. They make it possible to mobilize the muscles so that they do not lose the use of their arm.

Finally, in the majority of cases, it is men in their forties who are the victims of Parsonage-Turner syndrome. But Objeko won’t surprise you by telling you that they are not the only ones who can declare such an illness. And as to whether the vaccine is really responsible for these 25 cases, out of 109,511,000 injections, the National Medicines Safety Agency is taking a very close interest in the phenomenon and will not fail to inform the government and the public.


Leave a Comment